Alert archive / New Mexico / Wind Advisories in 2011

Wind Advisory 19, NWS Midland/Odessa, TX

May 9, 2011Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at May 9, 2011, 4:17 AM MDT for Eddy County, Lea County, New Mexico. It took effect at May 9, 2011, 9:00 AM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 9, 2011, 4:17 AM MDT (10:17 UTC)
In effect from
May 9, 2011, 9:00 AM MDT
Expired
May 9, 2011, 8:01 PM MDT
In force
11 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM

The radar

The Midland/Odessa radar (KMAF), 175 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2011-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2011-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6288 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

503 
WWUS74 KMAF 091017
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
517 AM CDT MON MAY 9 2011

...STRONG WINDS EXPECTED IN THE GUADALUPE MOUNTAINS TODAY...

.AN UPPER LEVEL STORM MOVING INTO THE DESERT SOUTHWEST TODAY WILL
CAUSE WINDS IN THE MID LEVELS TO INCREASE THIS AFTERNOON. STRONG
WINDS WILL DEVELOP AS DAYTIME HEATING ALLOWS THE WINDS TO MIX
DOWN INTO THE HIGHER TERRAIN OF THE GUADALUPE MOUNTAINS. VERY
WINDY CONDITIONS ARE ALSO EXPECTED FROM THE ADJACENT PLAINS IN
SOUTHEAST NEW MEXICO SOUTH INTO THE DAVIS MOUNTAINS AND MARFA
PLATEAU AREA. WINDS WILL TAPER OFF SOMEWHAT THIS EVENING...THOUGH
IT WILL REMAIN WINDY IN THE MOUNTAINS FOR THE NEXT FEW DAYS AS THE
UPPER LOW REMAINS IN THE AREA.

NMZ027-TXZ258-092030-
/O.UPG.KMAF.HW.A.0024.110509T1500Z-110510T0300Z/
/O.NEW.KMAF.HW.W.0035.110509T1500Z-110510T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
417 AM MDT MON MAY 9 2011

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...LATE THIS MORNING INTO EARLY THIS EVENING.

* WINDS...SOUTHWEST TO WEST 35 TO 45 MPH GUSTING TO 65 MPH.

* IMPACTS...HIGH PROFILE VEHICLES MAY HAVE GREAT DIFFICULTY
  MAINTAINING CONTROL. LOW FLYING AIRCRAFT MAY EXPERIENCE EXTREME
  MOUNTAIN WAVE TURBULENCE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-034-TXZ057-058-074-079-080-092030-
/O.NEW.KMAF.WI.Y.0019.110509T1500Z-110510T0300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
PRESIDIO VALLEY-MARFA PLATEAU-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
VAN HORN...PECOS...ALPINE...FORT DAVIS...PRESIDIO...MARFA
517 AM CDT MON MAY 9 2011 /417 AM MDT MON MAY 9 2011/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING
TO 10 PM CDT /9 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING. 

* TIMING...LATE THIS MORNING INTO EARLY THIS EVENING.

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH GUSTING TO 45 MPH.

* IMPACTS...TRAVEL WILL BE MADE MORE DIFFICULT ESPECIALLY FOR HIGH
  PROFILE VEHICLES TRAVELING ON NORTH AND SOUTH ORIENTED ROADS.
  LOOSE OBJECTS MAY BE BLOWN ABOUT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
053 
WWUS74 KMAF 092013
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
313 PM CDT MON MAY 9 2011

...STRONG WINDS EXPECTED IN THE GUADALUPE MOUNTAINS...WITH VERY
WINDY CONDITIONS IN THE NEARBY PLAINS...

.AN UPPER LEVEL STORM MOVING INTO THE DESERT SOUTHWEST TODAY WILL
CAUSE WINDS IN THE MID LEVELS TO INCREASE THIS AFTERNOON. STRONG
WINDS WILL DEVELOP AS DAYTIME HEATING ALLOWS THE WINDS TO MIX
DOWN INTO THE HIGHER TERRAIN OF THE GUADALUPE MOUNTAINS. VERY
WINDY CONDITIONS ARE ALSO EXPECTED FROM THE ADJACENT PLAINS IN
SOUTHEAST NEW MEXICO SOUTH INTO THE DAVIS MOUNTAINS AND MARFA
PLATEAU AREA. WINDS WILL TAPER OFF SOMEWHAT THIS EVENING...THOUGH
IT WILL REMAIN WINDY IN THE MOUNTAINS FOR THE NEXT FEW DAYS AS
THE UPPER LOW REMAINS IN THE AREA.

NMZ027-TXZ258-100300-
/O.CON.KMAF.HW.W.0035.000000T0000Z-110510T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
213 PM MDT MON MAY 9 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

* TIMING...THROUGH EARLY THIS EVENING.

* WINDS...SOUTHWEST TO WEST 35 TO 45 MPH GUSTING TO 65 MPH.

* IMPACTS...HIGH PROFILE VEHICLES MAY HAVE GREAT DIFFICULTY 
  MAINTAINING CONTROL. LOW FLYING AIRCRAFT MAY EXPERIENCE 
  EXTREME MOUNTAIN WAVE TURBULENCE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-034-TXZ057-058-074-079-080-100300-
/O.CON.KMAF.WI.Y.0019.000000T0000Z-110510T0300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
PRESIDIO VALLEY-MARFA PLATEAU-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
VAN HORN...PECOS...ALPINE...FORT DAVIS...PRESIDIO...MARFA
313 PM CDT MON MAY 9 2011 /213 PM MDT MON MAY 9 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

* TIMING...THROUGH EARLY THIS EVENING.

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH GUSTING TO 45 MPH.

* IMPACTS...TRAVEL WILL BE MADE MORE DIFFICULT ESPECIALLY FOR 
  HIGH PROFILE VEHICLES TRAVELING ON NORTH AND SOUTH ORIENTED 
  ROADS. LOOSE OBJECTS MAY BE BLOWN ABOUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
799 
WWUS74 KMAF 100201
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
901 PM CDT MON MAY 9 2011

...STRONG WINDS EXPECTED IN THE GUADALUPE MOUNTAINS...WITH VERY
WINDY CONDITIONS IN THE NEARBY PLAINS...

.AN UPPER LEVEL STORM MOVING INTO THE DESERT SOUTHWEST TODAY WILL
CAUSE WINDS IN THE MID LEVELS TO INCREASE THIS AFTERNOON.  STRONG
WINDS WILL DEVELOP AS DAYTIME HEATING ALLOWS THE WINDS TO MIX
DOWN INTO THE HIGHER TERRAIN OF THE GUADALUPE MOUNTAINS.  VERY
WINDY CONDITIONS ARE ALSO EXPECTED FROM THE ADJACENT PLAINS IN
SOUTHEAST NEW MEXICO SOUTH INTO THE DAVIS MOUNTAINS AND MARFA
PLATEAU AREA.  WINDS WILL TAPER OFF SOMEWHAT THIS EVENING...THOUGH
IT WILL REMAIN WINDY IN THE MOUNTAINS FOR THE NEXT FEW DAYS AS
THE UPPER LOW REMAINS IN THE AREA.

NMZ028-029-033-034-TXZ057-058-074-079-080-100315-
/O.CAN.KMAF.WI.Y.0019.000000T0000Z-110510T0300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
PRESIDIO VALLEY-MARFA PLATEAU-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
VAN HORN...PECOS...ALPINE...FORT DAVIS...PRESIDIO...MARFA
901 PM CDT MON MAY 9 2011 /801 PM MDT MON MAY 9 2011/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
WIND ADVISORY.  

SUSTAINED SOUTHWEST WINDS ARE EXPECTED TO REMAIN BELOW 30 MPH THE
REST OF TONIGHT.

$$

NMZ027-TXZ258-100315-
/O.CON.KMAF.HW.W.0035.000000T0000Z-110510T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
801 PM MDT MON MAY 9 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

* TIMING...UNTIL 9 PM MDT THIS EVENING.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO AROUND 65 MPH.

* IMPACTS...HIGH PROFILE VEHICLES MAY HAVE GREAT DIFFICULTY 
  MAINTAINING CONTROL.  LOW FLYING AIRCRAFT MAY EXPERIENCE 
  EXTREME MOUNTAIN WAVE TURBULENCE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

44

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at May 9, 4:12 AM MDT, 5 minutes earlier.

Area forecast discussion, May 9, 4:12 AM MDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
512 AM CDT MON MAY 9 2011

.DISCUSSION...
ANOTHER VERY HOT AND WINDY DAY TODAY...BUT HOPEFULLY IT WILL BE
THE LAST FOR A WHILE AS AN APPROACHING UPPER LEVEL LOW GRADUALLY
BRINGS IN COOLER TEMPS. MODELS ARE IN GOOD AGREEMENT THAT
INCREASING MID LEVEL WINDS WILL AGAIN SEND HIGHS INTO THE UPPER
90S AND 100S MANY PLACES...AND THIS STRONG HEATING WILL HELP MIX
WINDS INTO THE MOUNTAINS AND ADJACENT PLAINS THIS AFTERNOON.
STRONGEST WINDS WILL BE IN THE GUADALUPE MOUNTAINS WITH LOWER
SPEEDS ELSEWHERE.

A BIG FORECAST CONCERN IS PRECIP CHANCES STARTING TOMORROW AND
CONTINUING UNTIL THE UPPER LOW EJECTS EAST ON THURSDAY. AS THE
UPPER LOW DIGS INTO THE DESERT SOUTHWEST...IT WILL INTERACT WITH
THE SOUTHERN STREAM JET AND PULL IT TOWARDS OUR CWA. THE JET WILL
BRING IN MID AND UPPER LEVEL MOISTURE AND SURFACE PRESSURE FALLS
AS A RESULT OF THE APPROACHING UPPER LOW SHOULD BACK THE WINDS
AROUND FROM THE SOUTHEAST AND INCREASE LOW LEVEL MOISTURE AS WELL.
THE DRYLINE HAS BEEN SO SHARP AND PRONOUNCED LATELY THAT MODELS
HAVE BEEN HAVING A TOUGH TIME WITH ITS POSITION GENERALLY KEEPING
IT TOO FAR TO THE EAST...ESPECIALLY DURING ITS NIGHTLY RETREAT
WEST. HOWEVER WE HAVE BEEN SO DRY RECENTLY AND MODELS ARE NOT
GETTING TOO CARRIED AWAY WITH POPS SO LEFT THE WEATHER GRIDS ALONE
THIS PACKAGE KEEPING RAIN CHANCES IN THE EASTERN PERMIAN BASIN AND
LOWER TRANS PECOS TUESDAY INTO THURSDAY.

SLOWLY DECREASING UPPER HEIGHTS AS A RESULT OF THE APPROACHING LOW
WILL DECREASE SUBSIDENCE AND THUS TEMPS WILL COOL EVEN AHEAD OF
THE COLD FRONT WHICH IS EXPECTED TO MOVE THROUGH ON THURSDAY. THE
EXTENDED PERIOD BECOMES UNCERTAIN AS MODELS DIVERGE ON HOW AND
WHERE HIGH PRESSURE BEHIND THE FRONT BUILDS SOUTH. THE GFS
ACTUALLY SHOWS A SECONDARY FRONT ON SATURDAY AND SATURDAY NIGHT
WHICH SERVES AS A FOCUS FOR COPIOUS RAINFALL. THIS DOES NOT SEEM
LIKELY AND THUS KEPT POPS VERY LOW...HOWEVER BOTH THE GFS AND
ECMWF SHOW SIGNIFICANT MOISTURE RETURN SUNDAY WHICH COMBINED WITH
DAYTIME HEATING COULD GET THUNDERSTORMS FIRING...ESPECIALLY IN THE
MOUNTAINS WEST OF THE PECOS RIVER. WITH MODELS SHOWING ANOTHER
DEEP UPPER LEVEL LOW DROPPING ALONG THE WEST COAST LATE IN THE
PERIOD...ONE CAN ONLY HOPE WE ARE SEEING THE BEGINNING OF A
PATTERN SHIFT THAT WOULD ALLOW FOR MORE RAINFALL.

HENNIG

&&

.FIRE WEATHER...
EXPANDED THE RED FLAG WARNING TODAY TO COVER THE ENTIRE AREA FOR
TODAY. STRONG WINDS IN THE GUADALUPE MOUNTAINS AND VERY WINDY
CONDITIONS IN THE ADJACENT PLAINS WILL HIGHLIGHT THE AREA OF
GREATEST FIRE WEATHER THREAT TODAY...WITH MORE MARGINAL CONDITIONS
FURTHER EAST. A DRYLINE WILL PUSH BACK WEST TONIGHT BUT MODELS
HAVE STRUGGLED WITH ITS POSITION IN KEEPING IT TOO FAR EAST DURING
THE OVERNIGHT PERIODS. EXCELLENT RECOVERY CAN BE EXPECTED EAST OF
THE DRYLINE...POOR RECOVERY WEST OF THE LINE WHICH SHOULD BE
ROUGHLY ALONG THE TX/NM BORDER. DECIDED AGAINST UPGRADING THE FIRE
WEATHER WATCH FOR TOMORROW BECAUSE THERE ARE SOME INDICATIONS THAT
THE DRYLINE TOMORROW WILL NOT MIX AS FAR EAST AS IT HAS IN RECENT
DAYS AND RH/S IN THE CENTRAL AND EASTERN PERMIAN BASIN AND LOWER
TRANS PECOS COULD HOLD AT 20 OR HIGHER DURING THE AFTERNOON.
SOUTHEAST NEW MEXICO AND AREAS WEST OF THE PECOS RIVER HAVE A MUCH
BETTER CHANCE OF RED FLAG CONDITIONS. WEDNESDAY HOPEFULLY WILL BE
THE LAST DAY FOR CRITICAL FIRE WEATHER CONDITIONS FOR A FEW DAYS
AS A COLD FRONT MOVES INTO THE AREA ON THURSDAY REDUCING WINDS AND
TEMPS...AND INCREASING MOISTURE.

SPEAKING OF MOISTURE...THERE MAY BE THUNDERSTORMS FORMING ALONG
THE DRYLINE TUESDAY INTO THURSDAY MAINLY IN THE EASTERN PERMIAN
BASIN AND LOWER TRANS PECOS. THERE WILL BE A THREAT FOR DRY
LIGHTNING STARTS SO THIS WILL HAVE TO BE CLOSELY WATCHED.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              97  64  94  66  /   0   0   0  10
CARLSBAD NM                98  60  93  57  /   0   0   0   0
DRYDEN TX                 103  66  95  66  /   0   0   0  30
FORT STOCKTON TX          101  64  94  60  /   0   0   0  10
GUADALUPE PASS TX          87  61  83  52  /   0   0   0   0
HOBBS NM                   98  56  90  55  /   0   0   0   0
MARFA TX                   85  46  83  46  /   0   0   0   0
MIDLAND INTL AIRPORT TX    99  62  93  65  /   0   0   0   0
ODESSA TX                  99  63  92  65  /   0   0   0   0
WINK TX                   104  61  99  55  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
     PLAINS/BLM ROSWELL/LNZ.

     WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING
     FOR THE FOLLOWING ZONES... CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.

     FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

TX...RED FLAG WARNING UNTIL 1 AM CDT /MIDNIGHT MDT/ TUESDAY FOR THE
     FOLLOWING ZONES... ANDREWS...BIG BEND AREA...BORDEN...
     CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
     GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
     LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
     PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER
     TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND
     HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...
     MARFA PLATEAU...PRESIDIO VALLEY...REEVES COUNTY AND UPPER
     TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR.

     FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...
     DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
     GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA
     PLATEAU...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
     REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN
     HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
     CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
     GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
     LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
     PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
     SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

     HIGH WIND WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&

12/10
Hazardous weather outlook, May 8, 2:28 PM MDT, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
328 PM CDT SUN MAY 8 2011

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-092030-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
328 PM CDT SUN MAY 8 2011 /228 PM MDT SUN MAY 8 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON
AND TONIGHT ACROSS SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS. BREEZY
TO WINDY CONDITIONS ALONG WITH RELATIVE HUMIDITIES DROPPING TO AS
LOW AS 1 PERCENT ARE EXPECTED THIS AFTERNOON THROUGH MID EVENING. A
RED FLAG WARNING IS IN EFFECT THROUGH MONDAY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED MONDAY AND
MONDAY EVENING AND TUESDAY AFTERNOON AND EVENING ACROSS SOUTHEAST
NEW MEXICO AND MUCH OF WEST TEXAS. BREEZY TO WINDY CONDITIONS
ALONG WITH RELATIVE HUMIDITIES DROPPING TO 3 TO 10 PERCENT ARE
EXPECTED BOTH DAYS. A RED FLAG WARNING IS IN EFFECT MONDAY
AFTERNOON AND EVENING. A FIRE WEATHER WATCH IS IN EFFECT TUESDAY
AFTERNOON AND EVENING.

SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 75 MPH WILL BE POSSIBLE
IN THE GUADALUPE MOUNTAINS MONDAY MORNING THROUGH MONDAY EVENING.
A HIGH WIND WATCH IS IN EFFECT.

SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

44

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 4:17 AM MDTHigh Wind WarningMAF17 hr
May 9, 4:29 AM MDTFire Weather WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 12 more10 hr
May 9, 2:05 PM MDTRed Flag WarningMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 12 more31 hr
May 9, 2:05 PM MDTRed Flag WarningMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 12 more55 hr

Nearby

Wind Advisories in New Mexico, 2011Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.